MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LATEX FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 LATEX FOLEY CATHETER
Model Number 154003
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to deflate and remove.8 ml was removed and no further fluid could be removed.The catheter appeared to be suctioning in on itself.As the tubing was being pulled from the patient, some mild resistance was met.Another attempt to remove fluid was unsuccessful.The patient complained of discomfort as the catheter was pulled out.Once removed, it was noted that the balloon was still inflated to approximately the size of a marble.The remaining fluid/air in the balloon could not be removed.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.Potential root cause for this failure mode could be user related (example: over aspirated, incorrect syringe/collapse lumen/sac close eye/valve damage).The lot number was unknown; therefore, the device history record could not be reviewed.Unable to review the labelling due to unknown product code.Although the product family was unknown, the foley catheter ifus were found to be adequate based on past reviews.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LATEX FOLEY CATHETER
Common Device Name
LATEX FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10992693
Report Number1018233-2020-21592
Device Sequence Number17034756
Product Code EZC
UDI-Device Identifier00801741040771
UDI-Public(01)00801741040771
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number154003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight100